MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980A3ENNISB
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: a third party biomedical engineer inspected the device and noted that the direct current (dc) to dc printed circuit board (pcb) had ¿burnt markings.¿ if the dc-dc pcba is returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, a 980 ventilator generated an alarm and entered ¿backup ventilation¿.The patient was removed from the ventilator and placed on an alternate ventilator with no harm or injury.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
IE 
MDR Report Key10093955
Report Number8020893-2020-00082
Device Sequence Number3387490
Product Code CBK
UDI-Device Identifier10884521201910
UDI-Public10884521201910
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980A3ENNISB
Device Catalogue Number980A3ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2020
Initial Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1